Thunderstorm Wind, Burke
- When
- June 30, 3:00 PM EST
- Where
- Burke County, Waynesboro
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.083, -82.017
Sheriff reported a couple of trees down in Waynesboro.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT SUN JUN 30 2002 SFC TROF ACRS SRN PTN AREA CONTS TO DRFT ACRS AREA. WTH DWPTS IN LO 70S AFTN HEATG HAS CAUSED FEW TSTMS. WL INCLD SLGT CHC INTO EARLY EVE. SAME PATTN PERSIST FOR NXT SVRL DAYS. UPR RDG DRIFTS NWD AND ELY WV MOVS INTO AREA MIDWK. WL CARRY LO POPS WED AND THU. SUMMER PTTN WL CONT FOR RMDR OF WK. TA FCSTID = 14 CAE 95 71 93 70 / 20 10 10 10 AGS 94 68 93 69 / 20 10 10 10 SSC 94 70 92 70 / 20 10 10 10 OGB 94 70 93 71 / 20 10 10 10 .CAE... GA...NONE. SC...NONE.
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-302218- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1218 PM EDT SUN JUN 30 2002 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING... A WEAK TROUGH OF LOW PRESSURE IS NEARLY STATIONARY ACROSS THE CENTRAL MIDLANDS AND CENTRAL SAVANNAH RIVER AREA TODAY. THIS FEATURE WILL ACT AS A FOCUS FOR THE DEVELOPMENT OF A SOME WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. LCV
The Charleston,SC radar (KCLX), 103 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sheriff reported a couple of trees down in Waynesboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295349.